MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STYLET 9735428 2 COIL SINGLE PACKAGE; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC STYLET 9735428 2 COIL SINGLE PACKAGE; INSTRUMENT, STEREOTAXIC
Model Number 9735428
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hardware analysis of the three returned stylets found they were recognized by a known good system, but would not track.The stylets returned a red status.All three stylets had tape around their shaft upon return.A check of the electromagnetic interface showed that all three coils were dead on two of the stylets.The other stylet had an active coil.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used intra-operatively of a catheter placement procedure.It was reported that they could not see the stylets.They used one stylet that didn't detect at all.They opened a second stylet which detected for 3 passes, then picking it up again, it no longer detected.They opened a third stylet that detected for 3 passes then stopped detecting.The issue extended the surgical time by less than one hour.There was no impact on the patient outcome.The surgery was completed with the use of a c-arm.The tracking issue was thought to be related to the stylets as the system never lost the patient tracker and the stylet was green on the instrument screen, which indicated it was plugged into the emitter.
 
Additional Manufacturer Narrative
A medtronic representative went to the site to test the equipment.Testing revealed that the navigation system functioned as designed.The system then passed the system checkout and was found to be fully functional.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the navigation system used alongside the instrumentation was used in multiple procedures without issue since the event date.

Brand Name
STYLET 9735428 2 COIL SINGLE PACKAGE
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9282248
Report Number1723170-2019-05480
Device Sequence Number11434182
Product Code HAW
UDI-Device Identifier00643169490468
UDI-Public00643169490468
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K141833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2021
Device Model Number9735428
Device Catalogue Number9735428
Device Lot Number190316C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer11/13/2019
01/24/2020
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date12/10/2019
01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR